Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 14, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 18, 2003, 2:40 PM CDT for Fond du Lac County, Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2003, 2:40 PM CDT (19:40 UTC)
- Expired
- Jun 18, 2003, 3:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Fond du Lac County, WI
The radar
The Green Bay radar (KGRB), 83 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 181940 SVRMKX WIC039-182045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 240 PM CDT WED JUN 18 2003 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 345 PM CDT * AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF NORTH FOND DU LAC...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH FOND DU LAC AT 245 PM CDT. FOND DU LAC AT 250 PM CDT. OAKFIELD AT 300 PM CDT. EDEN AT 305 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY HAIL UP TO 3/4 OF AN INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. LAT...LON 4390 8845 4389 8870 4364 8859 4365 8818 $$ MK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:00 AM CDT, 11 hours 40 minutes earlier.
Area forecast discussion, Jun 18, 3:00 AM CDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 AM CDT WED JUN 18 2003 FCST FOCUS IS STILL ON RN CHCS WITH CDFNT. WDLY SCT SHRA/TSRA ASSOC WITH SFC/H8 CONVERGENCE AND INSTAB AXIS ACRS CNTRL WI. 88D TRENDS/SAT TOPS HAVE DIMINISHED/WARMED RPDLY. QUITE A SE/NW GRAD WRT INSTAB/DEW POINTS IN CWA. MSAS HAS LI/S OF PLUS 10 IN RAC/ENW VCNTY TO MINUS 2 AT THE DELLS...SO THIS LIKELY CONTRIBUTING TO THE DECAY OF PCPN. HOWEVER PROGS SLIDE H8 MOIST INSTAB SEWD DURG MRNG HRS. CAPES CLIMB ABV 500. WILL RETAIN GOING CHCY POPS SRN CWA ALL DAY...BUT TRIM BACK IN NRN CWA TO JUST MRNG HRS PER ISC/COORD WITH ARX. ETA/GFS/NGM IN GOOD AGREEMENT ON DRYING OFF COLUMN TNGT....ESP AFT PASSAGE OF MID LEVEL TROF AXIS. H8/SFC GRAD PROGGD TO TIGHTEN UP A BIT LTR TODAY/TNGT. NGM SHOWING MUCH STGR WINDS COMING DOWN THE LAKE THAN THE ETA...ALMOST DOUBLING THE ETA MOS NUMBERS. WILL LEAN TOWARDS A COMPROMISE FOR NOW...AS DEGREE OF MIXING A QUES MARK. BUFFY SHOWS LLVL INVERSION WHICH WOULD HAVE A SAY ON DOWNWARD TRANSPORT. LARGE AND DRY SFC HI TO THEN DOMINATE THU THRU SAT. WITH H8 TEMPS ACTUALLY CLOSE TO YESTERDAYS NUMBERS AND SOME SS WILL GO WITH 3 HRLY VALUES FROM ETA/NGM MOS. COOLER REGIME FOR THU...THEN STEADY WRMUP INTO WEEKEND. .MKX...NONE.
Hazardous weather outlook, Jun 18, 5:00 AM CDT, 9 hours 40 minutes before
WIZ046-047-051-052-056>060-062>072-191000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT WED JUN 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL NOT BE NEEDED. XX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:43 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 32 min |
| Jun 18, 2:07 PM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 68 min |
| Jun 18, 2:11 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 64 min |
| Jun 18, 3:16 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 59 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.